MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted, explanted date: device was not explanted, occupation: facility administrator.The actual device was not available for evaluation; however, unused same lot samples are available and are in transit.Based on the results of our investigation, the root cause of the complaint is due to the improper usage of the device.As stated on the additional information, the safety needle was activated using three methods of activation.Among the three methods, it is likely that the incorrect method was used, resulting in the needle stick.According to the ifu of sg2 needles, activation must be performed on a hard and flat surface in a quick and firm motion.Retention samples were visually confirmed free from defects that will affect the activation of the safety sheath and passed the evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.We have a series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.We have received thirty-three (33) complaints covering fy20 to october 24, 2022, related to this issue where most of the problems are related to usage particularly due to improper activation of the device (not activating on the hard and flat surface in a quick and firm motion).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior to shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of the sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (b)(4) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that a fingerstick was incurred resulting from the inferior safety function.It takes an exceptional amount of force to properly click the safety in place.If one finger is used to deploy the safety as intended, it seems like it's in place but easily pops back open.Additional information was received on 12 oct 2022: the activation attempted was via finger/thumb and pushing against a hard surface.Procedure for the patient was patient injection.Patient was in stable condition.Health care professional blood was drawn, and preventative medication was taken by the associate.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the unused sample return date in section d9, to update section h3, and to provide the completed investigation results.The actual sample was not returned for evaluation however three (3) unused pieces of the same lot were received.The samples were visually in good condition.The samples were visually confirmed free from defects that will affect activation of safety sheath.There was no further confirmation on the received same lot sample since it has the same condition as the retention sample.

Brand Name
MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key15748958
Report Number3003902955-2022-00051
Device Sequence Number6317380
Product Code MEG
UDI-Device Identifier30612479178855
UDI-Public30612479178855
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number102-N251S
Device Lot Number210828B
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown